# SDR 2018FA0000505

- Difficulty date: December 11, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N652MA
- Make and model: Cessna 172R
- Aircraft serial: 17280903
- Engine: Lyc IO360A1A
- Propeller: Mcauly 1C235LFA
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36006WA2OP
- Condition: Fouled
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, E, Y
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT ENG THROTTLE RPM PULLED TO IDLE TO DESCEND WHILE RUNNING ROUGH.  ENG SHUTOFF AND COULD NOT BE STARTED.  EMERGENCY FIELD LANDING COMPLETED.  ACFT SENT THROUGH ANNUAL INSPECTION AND CAUSE OF ROUGH RUNNING ENG FOUND.  BOTH SPARK PLUGS IN NR 4 CYLINDER ASSY INOP DUE TO OIL FOULING.  CYLINDER AND PISTON REMOVED EXPOSING STUCK OIL SCRAPER RING AFTER A LOW COMPRESSION READING.  OIL SCRAPER RING STUCK IN PISTON GROOVE BY BLACK CARBON MATERIAL.  DARK STAINING BELOW OIL RING.  COMBUSTION LEAK INDICATED.  NEW NR 4 CYLINDER ASSY INSTALLED AND ALL NEW PLUGS INSTALLED.  ACFT OPERATIONAL CHECK COMPLETED.  NO OIL CONTAMINATION IN NEW CYLINDER.
